Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 8, NWS La Crosse, WI

September 9, 20168 counties in Iowa; Fillmore County, Houston County, Minnesota; 4 counties in Wisconsin

NWS La Crosse, WI issued this flash flood watch at Sep 9, 2016, 11:41 AM CDT for 8 counties in Iowa; Fillmore County, Houston County, Minnesota; 4 counties in Wisconsin. It took effect at Sep 9, 2016, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2016, 11:41 AM CDT (16:41 UTC)
In effect from
Sep 9, 2016, 12:00 PM CDT
Expired
Sep 9, 2016, 6:28 PM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Fillmore County, MN, Houston County, MN, Crawford County, WI, Grant County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WGUS63 KARX 091641
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 AM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH IN EFFECT FOR THIS AFTERNOON AND EVENING...

.A BAND OF SHOWERS AND STORMS PRODUCED 1 TO 2 INCHES OF RAIN ACROSS
NORTHEAST IOWA AND SOUTHWEST WISCONSIN AND PARTS OF SOUTHEAST
MINNESOTA THIS MORNING. SOME PONDING OF WATER HAS ALREADY BEEN
REPORTED IN PARTS OF NORTHEAST IOWA. THERE IS A POTENTIAL FOR
ANOTHER 1 TO 3 INCHES OF RAIN THIS AFTERNOON AND EVENING. WITH
THE SOILS ALREADY SATURATED FROM RAINS IN AUGUST AND EARLIER THIS
WEEK...THERE WILL BE THE POTENTIAL FOR FLASH FLOODING.

IAZ008>011-018-019-029-030-MNZ095-096-WIZ053>055-061-100045-
/O.NEW.KARX.FF.A.0008.160909T1700Z-160910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-FILLMORE-HOUSTON-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...PRESTON...
CALEDONIA...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1141 AM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF IOWA...SOUTHEAST MINNESOTA 
  AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD... 
  HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA... 
  FILLMORE AND HOUSTON. IN SOUTHWEST WISCONSIN...CRAWFORD... 
  GRANT...RICHLAND AND VERNON. 

* THROUGH THIS EVENING

* 1 TO 2 INCHES OF RAIN FELL ACROSS NORTHEAST IOWA AND SOUTHWEST
  WISCONSIN AND PARTS OF SOUTHEAST MINNESOTA THIS MORNING. THERE
  IS A POTENTIAL FOR ANOTHER 1 TO 3 INCHES OF RAIN THIS AFTERNOON
  AND EVENING.

* THIS WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BOYNE
2 follow-up statements
456 
WGUS63 KARX 092006
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
306 PM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

.ANOTHER ROUND OF SHOWERS AND SCATTERED STORMS MAY PRODUCE UP TO
AN ADDITIONAL INCH OF RAIN SOUTH OF INTERSTATE 90 THROUGH THIS
EVENING. WITH ONGOING FLOODING FOR SOME AREAS...ANY ADDITIONAL
RAIN WILL EXASPERATE THE SITUATION AND COULD POTENTIALLY RESULT IN
ADDITIONAL FLASH FLOODING.

IAZ008>011-018-019-029-030-MNZ095-096-WIZ053>055-061-100415-
/O.CON.KARX.FF.A.0008.000000T0000Z-160910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-FILLMORE-HOUSTON-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...PRESTON...
CALEDONIA...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
306 PM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN IOWA... 
  ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD... 
  MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA...FILLMORE AND 
  HOUSTON. IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT...RICHLAND 
  AND VERNON. 

* UNTIL 1 AM CDT SATURDAY

* UP TO AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH THIS
  EVENING.

* THIS MAY RESULT IN SOME ADDITIONAL FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BOYNE
427 
WGUS63 KARX 092328
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
628 PM CDT FRI SEP 9 2016

...HEAVY RAIN THREAT HAS PASSED...

.RIVERS WILL BE ON THE RISE THIS EVENING AND FLOODING IS OCCURRING
ALONG AREA RIVERS AND STREAMS OVER NORTHEAST IOWA INTO PORTIONS OF
SOUTHWEST WISCONSIN. BE ALERT FOR WATER OVER ROADWAYS AND HEED ANY
ROAD CLOSURES. 

IAZ008>011-018-019-029-030-MNZ095-096-WIZ053>055-061-100030-
/O.CAN.KARX.FF.A.0008.000000T0000Z-160910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-FILLMORE-HOUSTON-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...PRESTON...
CALEDONIA...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
628 PM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF IOWA...SOUTHEAST MINNESOTA
AND SOUTHWEST WISCONSIN HAS BEEN CANCELLED. THE HEAVY RAIN THREAT
HAS ENDED BUT FLOODING IS OCCURRING ON SOME AREA RIVERS AND
STREAMS ACROSS NORTHEAST IOWA INTO PORTIONS OF SOUTHWEST
WISCONSIN. 

$$

WETENKAMP

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 6:44 AM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Sep 9, 6:44 AM CDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
644 AM CDT FRI SEP 9 2016

.SHORT TERM...(Today through Monday)
Issued at 309 AM CDT Fri Sep 9 2016

Sheesh....more rain? Seems like we can't catch a break in the
rainfall department lately, with the next 24-36 hours expected to
bring at least one if not a couple of additional rounds of showers
and storms, with at least a small risk for some to be on the
stronger side. The early morning pattern looks an awful lot like it
should this time of year, featuring a rather broad upper trough
digging through the northern Rockies with several embedded stronger
shortwaves. One such lead wave is currently working through southern
South Dakota and helping touch off a smattering of convection, with
another in tow across northern Wyoming and a third, much stronger
primary upper wave streaming into northeast Montana. Closer to home,
quite the dry airmass intact across much of our area at the moment,
but that quickly changes just to the south with a notable surge of
deeper 850-800mb moisture working back north through northeast
Nebraska and into northwest Iowa, quickly headed here through the
morning hours on the nose of a modest low level jet.

As such, see no real reason why current convection upstream won't
upscale through at least mid morning, with effective shear on the
order of 40+ knots supportive of supercellular characteristics with
mainly a hail threat given the elevated nature of convection (have
seen some of this to our west overnight). In addition, given a quick
increase in warm cloud depth to around 3.5-4km once again with PWATs
climbing toward 1.5 inches, have to again worry about some heavy
rain potential, especially if organized storms can lay out along the
northward advancing warm front, though given much better upper
dynamic forcing from the lead wave, would think convection will tend
to be more progressive than recent days. However, the simple fact is
we just can't take much more water across northeast IA/southwest WI
where 1 hour flash flood guidance is only around a meager inch or
so.

After round 1, we will likely see things spit and sputter into the
afternoon with the approach of wave number 2, though the degree of
available instability remains somewhat in question pending how much
sunshine we can manage. Have a feeling we may break out enough into
the afternoon in advance of the third incoming stronger wave/cold
front to achieve some modest instability in the presence of still
rather impressive shear. Interesting to see recent runs of the HRRR
trying to sneak a frontal wave right through the region, with the
conceptual pattern ripe for supercell development right along the
cold front. Given the potential for some backed flow should that
surface wave actually occur, do have at least a little concern we
may be setting up for a sneaky localized tornado environment across
particularly northeast Iowa, though rather paltry 0-1km shear will
preclude a specific mention at this point, with large hail/damaging
winds from supercellular structures right along the front the main
concern.

Thankfully, not much else to discuss thereafter, with the passage of
the cold front ending our convective chances through the late
evening. Stronger low/mid level cyclonic flow working into the
region coincident with quite the push of cold advection will likely
act to keep at least chances for some "wrap around" showers going
for north and east areas into the day on Saturday, before strong
drying and expansive low level ridging working through the area
bring in another shot of early fall weather with seasonable temps
and pretty much no threat for rain.

.LONG TERM...(Monday Night through Thursday)
Issued at 309 AM CDT Fri Sep 9 2016

The classic September roller coaster type of pattern looks to
continue through late week, with high pressure working east of the
area and helping set up better return flow across the region by
Tuesday, just in time for our next cold front to arrive. Will have
some chance for showers and maybe a little thunder with that
feature, before our next surge of even cooler air arrives into mid
and late week along with high pressure and more much-needed dry
weather.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 644 AM CDT Fri Sep 9 2016

Main taf forecast concern is convection possibilities and MVFR
conditions at both the RST/LSE taf sites through the taf period. A
warm front lifting north this morning will be the focus for showers
and thunderstorms at both RST/LSE taf sites through the mid to late
morning hours. This first line of convection should move through the
RST/LSE taf sites by 16z today. There should be break between the
next round of convection...which is in association with a low
pressure system moving over Lake Michigan this evening. Expect
another round of scattered shower/thunderstorm activity to move
across the region and possibly impact the RST/LSE taf sites this
afternoon into the evening hours. With the convection this
morning/this afternoon and into the evening hours expect MVFR
ceiling/visibilities conditions.

&&

.HYDROLOGY...
Issued at 309 AM CDT Fri Sep 9 2016

Minor flooding continues along the Kickapoo River but with water
levels now falling north of Gays Mills while some flooding also
continues across portions of Richland County along the Pine River.
Heading into today and this evening, continue to have concern about
one or two rounds of additional showers and storms moving through
the region. From a pattern perspective, the setup is not nearly as
good as in recent days for widespread heavy rainfall with batches of
storms expected to move along at a decent speed, though any repeated
rounds of storms could put down some isolated 2-3 inch amounts.
Given how low flash flood guidance remains across mainly northeast
Iowa into parts of southwest Wisconsin with very wet soils, there is
some risk for flooding depending on the evolution of convection the
next 24 hours, though confidence at the moment is just not there as
of yet to issue any type of Flood Watch. Thankfully, after this
batch of precipitation, dry weather will make a return into early
next week, with only smaller chances for some more showers toward
Tuesday of next week.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Lawrence
LONG TERM...Lawrence
AVIATION...DTJ
HYDROLOGY...Lawrence
Hazardous weather outlook, Sep 9, 3:34 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
334 AM CDT FRI SEP 9 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-061-101200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-GRANT-
334 AM CDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO WORK ACROSS THE
AREA INTO THIS EVENING. AN ISOLATED SEVERE STORM WITH LARGE HAIL
CANNOT BE RULED OUT THIS MORNING...MAINLY WEST OF THE MISSISSIPPI
RIVER. ADDITIONAL ISOLATED SEVERE STORMS THIS AFTERNOON MAY
PRODUCE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY NEAR AND SOUTH
OF I-90.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES FOR THUNDERSTORMS WILL BE FOUND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ISOLATED SPOTTER ACTIVATION MAY BE NEEDED FOR A TIME THIS
AFTERNOON AND EARLY EVENING...MAINLY ALONG AND SOUTH OF I-90.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ054-055-101200-
CRAWFORD-RICHLAND-
334 AM CDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HIGH WATER OR MINOR FLOODING WILL CONTINUE NEAR SOME RIVERS AND
STREAMS TODAY...ESPECIALLY THE LOWER REACHES OF THE KICKAPOO
AND PINE RIVERS.

IN ADDITION...SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO
WORK ACROSS THE AREA INTO THIS EVENING. A FEW STORMS THIS MORNING
COULD PRODUCE SMALL HAIL...WITH ISOLATED SEVERE STORMS THIS
AFTERNOON AND EARLY EVENING CAPABLE OF LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES FOR THUNDERSTORMS WILL BE FOUND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ISOLATED SPOTTER ACTIVATION MAY BE NEEDED FOR A TIME THIS
AFTERNOON AND EARLY EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

LAWRENCE

In the hours before

Special weather statement, Sep 9, 7:02 AM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
702 AM CDT FRI SEP 9 2016

IAZ008>011-018-019-MNZ088-095-096-WIZ034-041>044-053-091330-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WINONA-
FILLMORE-HOUSTON-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...WINONA...PRESTON...CALEDONIA...
BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON...
FRIENDSHIP...VIROQUA
702 AM CDT FRI SEP 9 2016

...A QUICK MOVING LINE OF SHOWERS AND THUNDERSTORMS...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE QUICKLY EAST
SOUTHEAST ACROSS THE AREA THIS MORNING. EXPECT RAINFALL AMOUNTS OF
UP TO A HALF OF AN INCH WITHIN A HALF HOUR AND POSSIBLY PEA SIZE
HAIL. REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS CAN BE
EXPECTED.

DTJ
Local storm report, Sep 9, 8:21 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
821 AM CDT FRI SEP 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     HAIL             ONALASKA                43.89N 91.22W
09/09/2016  E0.25 INCH       LA CROSSE          WI   PUBLIC

            .

&&

NWS LA CROSSE WI
IRIS SYSTEM
Special weather statement, Sep 9, 8:26 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
826 AM CDT FRI SEP 9 2016

IAZ010-011-029-030-WIZ042>044-053>055-061-091530-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER...
SPARTA...TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
826 AM CDT FRI SEP 9 2016

...A QUICK MOVING LINE OF SHOWERS AND THUNDERSTORMS...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE QUICKLY ACROSS
PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS MORNING.
EXPECT RAINFALL AMOUNTS OF UP TO A HALF OF AN INCH WITHIN A HALF
HOUR AND POSSIBLY PEA SIZE HAIL. WIND GUTS UP TO 30 MPH ARE ALSO
POSSIBLE. REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS
CAN BE EXPECTED.

ROGERS
Special weather statement, Sep 9, 8:40 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
840 AM CDT FRI SEP 9 2016

IAZ010-011-029-030-WIZ042>044-053>055-061-091530-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER...
SPARTA...TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
826 AM CDT FRI SEP 9 2016

...A QUICK MOVING LINE OF SHOWERS AND THUNDERSTORMS...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE QUICKLY ACROSS
PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS MORNING.
EXPECT RAINFALL AMOUNTS OF UP TO A HALF OF AN INCH WITHIN A HALF
HOUR AND POSSIBLY PEA SIZE HAIL. WIND GUSTS UP TO 30 MPH ARE ALSO
POSSIBLE. REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS CAN
BE EXPECTED.

ROGERS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 11:08 AM CDTAreal Flood AdvisoryARXAllamakee, Chickasaw, Fayette, Floyd, Howard, Mitchell and 1 more3 hr
Sep 9, 12:28 PM CDTFlash Flood WarningARXChickasaw, Fayette, Floyd, Howard, Winneshiek3 hr
Sep 9, 1:02 PM CDTFlash Flood WarningARXAllamakee, Winneshiek3 hr
Sep 9, 2:35 PM CDTRiver Flood WarningARXAllamakee67 hr
Sep 9, 2:39 PM CDTRiver Flood WarningARXClayton4 days
Sep 9, 2:39 PM CDTRiver Flood WarningARXClayton64 hr
Sep 9, 3:16 PM CDTFlash Flood WarningARXChickasaw, Fayette, Floyd, Howard, Winneshiek3 hr
Sep 9, 6:17 PM CDTAreal Flood WarningARXChickasaw, Fayette, Howard, Winneshiek50 hr
Sep 9, 12:23 PM CDTAreal Flood WarningARXRichland9 hr
Sep 9, 1:35 PM CDTFlash Flood WarningARXRichland3 hr
Sep 9, 3:01 PM CDTRiver Flood WarningARXRichland, Vernon66 hr

Nearby

Flash Flood Watches in Iowa, 2016Flash Flood Watches in Wisconsin, 2016Flash Flood Watches in Minnesota, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.